# SDR CA000824006

- Difficulty date: August 15, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,764 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Seal
- Part number: 7581378
- Condition: Ruptured
- Location: Rt Engine
- Part time: 586 hours
- Component: Oil Filter, LW13904
- Stage of operation: TO
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, C

## Discrepancy

(CAN) RT ENGINE OIL FILTER CONVERTER PLATE SEAL RUPTURED DURING TAKEOFF, CAUSING OIL LOSS ONTO HOT TUBOCHARGER AND EXHAUST COMPONENTS. THE FLIGHT CREW NOTED DECAYING OIL PRESSURE AND LOSS OF PROPELLER RPM CONTROL, AND INITIATED ENGINE IN-FLIGHT SHUTDOWN. INVESTIGATION REVEALED AN APPARENT BREAK-DOWN OF THE BONDED RUBBER SEAL MATERIAL BETWEEN THE OIL FILTER CONVERTER-PLATE AND THE ENGINE CASE. THE SWELLED RUBBER INDICATED AN INCOMPATIBILITY WITH THE ENGINE OIL.
